Alert archive / Colorado / High Wind Watches in 2013
High Wind Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Oct 9, 2013, 3:23 PM MDT for 5 counties in Colorado. It took effect at Oct 10, 2013, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 9, 2013, 3:23 PM MDT (21:23 UTC)
- In effect from
- Oct 10, 2013, 11:00 AM MDT
- Expired
- Oct 10, 2013, 3:25 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434 WWUS75 KPUB 092123 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT WED OCT 9 2013 COZ094>099-100330- /O.NEW.KPUB.HW.A.0004.131010T1700Z-131011T0000Z/ EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 323 PM MDT WED OCT 9 2013 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * LOCATION...EASTERN LAS ANIMAS...KIOWA...PROWERS...BENT AND BACA COUNTIES. * CAUSE AND TIMING...A STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO ON THURSDAY PRODUCING VERY STRONG WINDS ACROSS THE FAR EASTERN COLORADO PLAINS. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING IN EXCESS OF 60 MPH. * IMPACT...VERY STRONG CROSS WINDS ALONG WITH BLOWING DUST WILL PRODUCE VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY ON EAST- WEST HIGHWAYS. HIGH PROFILE VEHICLES COULD TIP OVER AND DUST WILL REDUCE VISIBILITIES. IN ADDITION...LOOSE OUTDOOR ITEMS LIKE LAWN FURNITURE COULD BECOME DANGEROUS AIRBORNE PROJECTILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
2 follow-up statements
534 WWUS75 KPUB 100318 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 918 PM MDT WED OCT 9 2013 COZ094>099-100930- /O.CON.KPUB.HW.A.0004.131010T1700Z-131011T0000Z/ EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 918 PM MDT WED OCT 9 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * LOCATION...EASTERN LAS ANIMAS...KIOWA...PROWERS...BENT AND BACA COUNTIES. * CAUSE AND TIMING...A STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO ON THURSDAY PRODUCING VERY STRONG WINDS ACROSS THE FAR EASTERN COLORADO PLAINS. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING IN EXCESS OF 60 MPH. * IMPACT...VERY STRONG CROSS WINDS ALONG WITH BLOWING DUST WILL PRODUCE VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY ON EAST- WEST HIGHWAYS. HIGH PROFILE VEHICLES COULD TIP OVER AND DUST WILL REDUCE VISIBILITIES. IN ADDITION...LOOSE OUTDOOR ITEMS LIKE LAWN FURNITURE COULD BECOME DANGEROUS AIRBORNE PROJECTILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
633 WWUS75 KPUB 100925 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 325 AM MDT THU OCT 10 2013 COZ094>099-101530- /O.UPG.KPUB.HW.A.0004.131010T1700Z-131011T0000Z/ /O.NEW.KPUB.HW.W.0003.131010T1700Z-131011T0100Z/ EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 325 AM MDT THU OCT 10 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...EASTERN LAS ANIMAS...KIOWA...PROWERS...BENT AND BACA COUNTIES. * CAUSE AND TIMING...A STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO TODAY...PRODUCING VERY STRONG WINDS OVER THE FAR EASTERN PLAINS. THE WINDIEST CONDITIONS WILL LIKELY OCCUR FROM MID TO LATE AFTERNOON. * WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING IN EXCESS OF 60 MPH. * IMPACT...VERY STRONG CROSS WINDS ALONG WITH BLOWING DUST WILL PRODUCE VERY DANGEROUS DRIVING CONDITIONS...ESPECIALLY ON EAST-WEST HIGHWAYS. HIGH PROFILE VEHICLES COULD TIP OVER AND DUST WILL REDUCE VISIBILITIES. IN ADDITION...LOOSE OUTDOOR ITEMS LIKE LAWN FURNITURE COULD BECOME DANGEROUS AIRBORNE PROJECTILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Oct 9, 3:23 PM MDT, 0 minutes earlier.
Area forecast discussion, Oct 9, 3:23 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT WED OCT 9 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 247 PM MDT WED OCT 9 2013 ...MULTIPLE CONCERNS FOR THE NEXT 24 HOURS... CURRENTLY...A STRONG UPPER LEVEL STORM SYSTEM IS DROPPING DOWN THE WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT ACROSS COLORADO. THIS HAS LED TO MID AND HIGH LEVEL CLOUD COVER MOVING INTO THE CONTINENTAL DIVIDE...AND WILL SPREAD EAST INTO THE PLAINS LATER THIS AFTERNOON. TEMPERATURES HAVE WARMED NICELY ACROSS THE LOWER ELEVATIONS WITH MID 70S TO LOWER 80S. WINDS HAVE BEEN GUSTY OUT NEAR THE KANSAS BORDER...WITH HUMIDITY VALUES DROPPING BELOW 15 PERCENT...CREATING DANGEROUS FIRE WEATHER CONDITIONS. EXTREME CAUTION IS ADVISED...ESPECIALLY OVER EASTERN LAS ANIMAS...BACA AND PROWERS COUNTIES WITH ANY OUTDOOR BURNING ACTIVITIES THROUGH THIS EVENING. TONIGHT...THE UPPER LOW WILL BEGIN TO SHIFT NORTHEAST OUT OF SOUTHERN CALIFORNIA TO NEAR LAS VEGAS NEVADA. THIS WILL SEND A LEAD WAVE OF ENERGY INTO WESTERN COLORADO THIS EVENING WITH SHOWER ACTIVITY DEVELOPING ALONG THE CONTINENTAL DIVIDE. HIGH RESOLUTION MODELS FOCUS A MAJORITY OF PRECIPITATION OVER THE SAN JUAN RANGE WHERE INCREASING MOISTURE AND FAVORABLE OROGRAPHIC LIFT WILL COMBINE TO KEEP PERSISTENT SHOWER ACTIVITY GOING. FURTHER NORTH OVER THE CENTRAL MOUNTAINS...ACTIVITY LOOKS TO BE MORE ISOLATED IN NATURE WITH LESS FAVORABLE OROGRAPHICS. SNOW LEVELS WILL REMAIN HIGH WITH COLD AIR STILL WELL TO THE WEST. MINOR ACCUMULATIONS ARE POSSIBLE ABOVE 12KFT BY THURSDAY MORNING. OVERNIGHT LOWS WILL REMAIN MILD ACROSS THE LOWER ELEVATION WITH CLOUD COVER ACROSS THE REGION WITH MID 40S TO MID 50S. THURSDAY...MULTIPLE CONCERNS FROM WIND TO SEVERE STORMS OVER THE PLAINS AND WINTER WEATHER OVER THE MOUNTAINS. THE UPPER LOW WILL EJECT NORTHEAST INTO SOUTHWEST COLORADO THROUGH THE DAY. VERY STRONG JET ENERGY WILL WORK NORTH AROUND THE LOW ACROSS COLORADO. THIS WILL ALSO PUMP MOISTURE NORTHWARD ACROSS THE REGION. WINTER WEATHER...AS THE UPPER SYSTEM APPROACHES...COLDER AIR ALOFT WILL ADVECT INTO THE CONTINENTAL DIVIDE. THIS SHOULD ALLOW SNOW LEVELS TO DROP TO AROUND 10-11 KFT BY THURSDAY AFTERNOON. PERSISTENT SOUTH SOUTHWESTERLY FLOW WILL KEEP FAVORABLE OROGRAPHICS OVER THE SAN JUAN RANGE WITH AT LEAST MODERATE LOWER ELEVATION RAIN AND HIGH ELEVATION SNOWFALL THURSDAY AFTERNOON. MORE WIDESPREAD SNOW SHOWERS WILL MOVE INTO THE CENTRAL MOUNTAINS...AND SPREAD INTO THE EASTERN MOUNTAINS BY LATE MORNING AND PERSIST THROUGH THE EVENING. SNOW ACCUMULATIONS THROUGH THURSDAY WILL GENERALLY RANGE FROM 3 TO 6 INCHES OVER THE SAN JUAN AND LA GARITA RANGES WHERE A WINTER WEATHER ADVISORY IS OUT...TO LESS THAN 4 INCHES FOR THE HIGHER ELEVATIONS OF THE REMAINING MOUNTAIN RANGES. IN ADDITION...STRONG SOUTHWESTERLY WINDS WILL OCCUR OVER THE MOUNTAIN TOPS PRODUCING BLOWING SNOW WITH REDUCED VISIBILITIES AND CAUSING HAZARDOUS DRIVING CONDITIONS OVER HIGH MOUNTAIN PASSES. HIGH WINDS AND BLOWING DUST...MODELS CONTINUE TO INDICATE THE POTENTIAL FOR WIDESPREAD BRUTE FORCE WINDS OVER THE SAN LUIS VALLEY AND EASTERN COLORADO PLAINS. MIXING AND A STRONG GRADIENT SETTING UP ACROSS THE REGION WILL LIKELY BRING WIND GUSTS IN EXCESS OF 40 MPH OVER THE SAN LUIS VALLEY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE FAR EASTERN PLAINS FOR THURSDAY AFTERNOON WHERE SOME HIGH RESOLUTION MODEL SOLUTIONS ARE INDICATING WIND GUSTS AROUND 60 MPH ARE POSSIBLE. ANY LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND PLANTS COULD BE BLOW AWAY OR DAMAGE. IN ADDITION...TRAVEL ON EAST-WEST HIGHWAYS WILL BE DANGEROUS...WITH VERY STRONG CROSS WINDS THAT COULD TIP OVER HIGH PROFILE VEHICLES. BLOWING DUST WILL ALSO LIKELY BE AN ISSUE DUE TO PERSISTENT LONG TERM DROUGHT AND DRY CONDITIONS OVER THE PAST FEW WEEKS. BLOWING DUST WILL LIKELY CAUSE REDUCED VISIBILITIES ON AREA ROADWAYS. SEVERE THUNDERSTORMS...MODELS ARE LESS CONFIDENT IN THE POTENTIAL FOR SEVERE THUNDERSTORMS. THERE ARE A COUPLE OF MAIN ISSUES TO PLAY OUT STILL...WHERE THE DRYLINE WILL SET UP...AND HOW MUCH MOISTURE WILL BE AVAILABLE TO WORK WITH. COARSER RESOLUTION MODELS ARE SLOWER TO EJECT OUT THE DRYLINE WITH CONVECTION DEVELOPING BY 21Z OVER THE FAR EASTERN PLAINS. THE HIGH RESOLUTION WRF...NMM AND ARW ARE FASTER TO PUSH THE DRYLINE EAST INTO KANSAS WITH CONVECTION DEVELOPING EAST OF THE CWA. THE OTHER CAVEAT IS MOISTURE AND INSTABILITY. MODELS HAVE BEEN CONSISTENT WITH ADVECTING 45 DEW POINT AIR NORTH INTO EASTERN COLORADO BY THURSDAY AFTERNOON. THIS WILL LIMIT INSTABILITY...WITH MOST MODELS ONLY GENERATING AROUND 600-800 J/KG CAPE. IF STORMS CAN GET GOING...VERY STRONG SHEAR WILL SUPPORT ROTATING UPDRAFTS AND LARGE HAIL. LARGE DEWPOINT DEPRESSIONS WILL PRODUCE A DEEP SUBCLOUD DRY LAYER THAT WILL PROMOTE STRONG DOWNBURST WINDS. AGAIN...IF/WHERE STORMS CAN GET GOING WILL BE THE MAIN QUESTION...SO HAVE A CHANCE FOR THUNDERSTORMS FOR THE FAR EASTERN PLAINS THURSDAY AFTERNOON. MOZLEY .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 247 PM MDT WED OCT 9 2013 A FEW WEATHER SYSTEMS WILL IMPACT SOUTHERN COLORADO IN THE FRIDAY THROUGH WEDNESDAY PERIOD. THURSDAY EVENING...WE WILL STILL BE DEALING WITH THE THURSDAY SYSTEM. STILL LINGERING MOUNTAIN SNOWS ...STRONG WINDS...AND POSSIBLE SEVERE WEATHER ALONG THE EASTERN BORDER EARLY IN THE EVENING. THEN...LATER IN THE EVENING...THE STORM MOVES EAST OF THE AREA. MODELS HAVE BEEN PERSISTENT ABOUT A SECOND PIECE OF ENERGY HANGING BACK IN THE LONGER WAVE TROUGH AND SWINGING THROUGH THE AREA FRIDAY AFTERNOON AND EVENING. SYSTEM CONTINUES TO LOOK PRETTY WEAK BUT CAPABLE OF A FEW SHOWERS MAINLY OVER THE CENTRAL MOUNTAINS AND THE PIKES PEAK REGION. A MIXTURE OF RAIN AND SNOW SHOWERS POSSIBLE DOWN TO ABOUT 7000 OR 8000 FEET...DEPENDING ON PRECIP INTENSITY. LATER SUNDAY...ANOTHER...LARGER TROUGH STARTS TO TAKE AIM AT THE REGION. BY LATE SUNDAY AFTERNOON IT IS STILL JUST DROPPING INTO NORTHWEST UTAH...BUT IT IS CLOSE ENOUGH TO ASSIST IN DRAWING SOME LOW LEVEL MOISTURE NORTHWARD INTO EASTERN COLORADO ALONG THE KANSAS BORDER. COULD BE ENOUGH FOR SOME ISOLATED STORMS THERE FROM LATE IN THE DAY THROUGH THE NIGHT. THEN...MONDAY AND MONDAY NIGHT...THE SYSTEM DROPS SOUTHEAST ACROSS COLORADO...WITH THE CENTER OF THE SYSTEM PROGGED OVER BACA COUNTY AT 06Z TUESDAY. THIS TRACK MAY BE GOOD ENOUGH TO BRING A BRIEF ROUND OF SHOWERS TO MOST AREAS...ALTHOUGH THE SAN LUIS VALLEY AND SOUTHWEST MOUNTAIN AREAS MAY BE TOO FAR SOUTHWEST TO BENEFIT. THE 18Z RUN OF THE GFS IS SHOWING A LITTLE MORE PUNCH TO THE COLD FRONT THAT MOVES THROUGH EASTERN PLAINS MONDAY EVENING THAN PREVIOUSLY INDICATED. IF THIS IS TRUE...MAYBE A LITTLE BETTER CHANCE AT GETTING SOME MEASURABLE PRECIPITATION ACROSS THE EASTERN SLOPES AND PLAINS BY TUESDAY MORNING. H7 TEMPS GET DOWN TO AROUND -3 TO -4C SO COULD BE BORDERLINE MIXTURE OF RAIN/WET SNOW DOWN TO ABOUT 5000 FEET DEPENDING ON PRECIPITATION INTENSITY. AT THOSE TEMPS...PROBABLY WILL BE SNOW AT ELEVATIONS ABOVE 6000 FEET...ALBEIT WET SNOW. THERE MAY BE A LITTLE BIT OF TRAILING SHOWER ACTIVITY ALONG AND NEAR THE MOUNTAINS THROUGH TUESDAY. THEN...WARMING AND DRYING AGAIN ON WEDNESDAY AS HIGH PRESSURE BUILDS BACK IN FROM THE WEST. BEHIND EACH ONE OF THESE SYSTEMS...WE'LL SEE THE FROST/FREEZE POTENTIAL GO UP. RIGHT NOW...LOOKS LIKE BEST BETS FOR SUBFREEZING TEMPS WILL BE SATURDAY AND SUNDAY MORNING...AND AGAIN TUESDAY AND WEDNESDAY MORNING. LW && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 247 PM MDT WED OCT 9 2013 VFR CONDITIONS AT ALL THREE TERMINALS THROUGH TONIGHT. WINDS WILL REMAIN GUSTY AT KALS AND KCOS THROUGH EARLY EVENING...WITH SOUTHERLY GUSTS TO NEAR 25 KTS. A STORM SYSTEM OVER THE WESTERN STATES WILL MOVE INTO THE ROCKIES LATER TONIGHT INTO THURSDAY. THE MAIN IMPACTS WILL BE STRONG SOUTH TO SOUTHWESTERLY WINDS MOVING INTO THE AREA BY MID TO LATE MORNING. GUSTS IN EXCESS OF 40 KTS ARE POSSIBLE AT KALS PRODUCING REDUCED VIS FROM BLOWING DUST. WINDS WILL LIKELY INCREASE AFTER 18Z AT KCOS AND KPUB WITH GUSTS IN EXCESS OF 40 KTS LIKELY. SHOWERS WILL ALSO DEVELOP AND LIKELY MOVE INTO THE TERMINALS THURSDAY AFTERNOON...ESPECIALLY FOR KALS AND KCOS. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT FOR COZ066-068. RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ233-235>237. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR COZ094>099. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...MOZLEY
Hazardous weather outlook, Oct 9, 10:07 AM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1007 AM MDT WED OCT 9 2013 COZ058>089-093>099-101615- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1007 AM MDT WED OCT 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL TO RETURN OVER THE FAR SOUTHEASTERN PLAINS THIS AFTERNOON...AS STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES SPREAD ACROSS THE REGION. CARE SHOULD BE TAKEN TO PREVENT ANY FIRE STARTS AS THEY MAY QUICKLY SPREAD OUT OF CONTROL. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN ALONG AND WEST OF THE CONTINENTAL DIVIDE LATE TONIGHT...WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG FALL STORM WILL TRACK THROUGH SOUTHERN COLORADO THURSDAY AND THURSDAY NIGHT. THIS STORM WILL LIKELY BRING SIGNIFICANT SNOWFALL TO THE SAN JUAN AND LA GARITA MOUNTAINS...MAINLY DURING THE DAY THURSDAY. THE COMBINATION OF SNOW AND STRONG SOUTHWEST WINDS MAY PRODUCE HAZARDOUS TRAVEL CONDITIONS OVER WOLF CREEK AND CUMBRES PASSES FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. LIGHT TO MODERATE SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE SAWATCH AND MOSQUITO RANGES...MAINLY THURSDAY AFTERNOON AND EVENING. THE EASTERN MOUNTAIN RANGES WILL ALSO SEE A BRIEF PERIOD OF HIGH ELEVATION SNOW SHOWERS THURSDAY AFTERNOON AND EVENING BUT LITTLE OR NO ACCUMULATION IS EXPECTED DUE TO THE BREVITY OF THE PRECIPITATION. OVER THE SAN LUIS VALLEY AND EASTERN PLAINS...STRONG SOUTHWEST WINDS WILL DEVELOP DURING THE DAY THURSDAY. WIND GUSTS OF 45 TO 55 MPH MAY PRODUCE AREAS OF BLOWING DUST AND REDUCED VISIBILITY MAKING FOR HAZARDOUS TRAVEL CONDITIONS. ELSEWHERE...THIS SYSTEM MAY PRODUCE ISOLATED THUNDERSTORMS ACROSS MUCH OF THE AREA THURSDAY AFTERNOON AND EVENING...AND THE MAIN THREAT FROM ANY STORMS WILL BE LIGHTNING AND WIND GUSTS OF UP TO 60 MPH. THERE IS ALSO A SMALL CHANCE FOR A FEW SEVERE STORMS OVER THE FAR EASTERN PLAINS ALONG THE KANSAS BORDER THURSDAY AFTERNOON AND EVENING. AT THIS TIME...THE PRIMARY SEVERE THREATS WOULD APPEAR TO BE WIND GUSTS GREATER THAN 60 MPH AND HAIL UP TO AROUND 1 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE ACROSS THE SOUTHWEST MOUNTAINS TONIGHT. 23/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:00 PM MDT | Red Flag Warning | PUB | Baca, Bent, Las Animas, Prowers | 21 hr |
| Oct 8, 9:44 PM MDT | Winter Storm Watch | PUB | Conejos, Mineral, Rio Grande, Saguache | 18 hr |
| Oct 9, 3:16 PM MDT | Winter Weather Advisory | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 39 hr |
Nearby
High Wind Watches in Colorado, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.